Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Colazal

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 11-08-2007, 08:19 PM
Naomi
Guest
 
Posts: n/a
Default Get off birth control

This won't help the guys out there, but I wanted to share some of my personal experiences that I've found helpful in dealing with UC. I was diagnosed midway thru my senior year in college. I was first put on a small dosage of Asacol, which worked initially. Thru the summer I stopped responding to the drug and became progressively worse. I tried just about every drug under the sun. Finally my doctor put me on a combination of Colazal and mesalamine suppositories, which gave me the first signs of relief in months. Unfortunately my flare-ups still occurred occasionally, but at that point I started noticing that they followed a pretty regular cycle - 2-3 weeks of improvement, 1-2 weeks of progressive worsening and extreme symptoms. The 1-2 weeks of worsening always corresponded with my off-week for birth control. I asked my doctor if there had been any research done on the relationship between estrogen/menstrual cycles and colitis...he of course said no, probably because he had no idea. Like any other good biology grad student, I went and looked up the research myself and read the papers written by colitis researchers. Turns out there is work that has investigated the relationship between estrogen and colitis flare-ups. Nothing extremely conclusive, but they've found evidence that estrogen makes flare-ups worse. I got off of birth control, just to see if it worked. It's now been about 3 months since I've been off it, and for the first time since my diagnosis, I have started to feel "normal." I still have some of the symptoms - the bleeding hasn't totally stopped, but it's extremely minor. The bloating and cramps, the extreme, frequent, incapicitating flare-ups with huge amounts of blood and mucous have almost completely stopped. I'm still on Colazal for preventitive/maintenance purposes, but I'm now only taking four pills/day, whereas 3 months ago I was taking 9 pills/day, + 1 suppository every night, 2-3 weeks every month. Don't know if this will help anyone, but I wanted to put it out there. Good luck.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
BIRTH DEFECTS FROM THALAMIDE DEBORAH Thalomid 0 09-13-2007 04:21 PM
all birth control has side effects I Castro Yasmin 0 09-10-2007 12:20 AM
post trauma control anonymous Geodon 0 07-05-2005 05:00 AM
Lantis control Winsston Lantus 0 06-09-2005 05:00 AM
Lantus, food diary, control Cathy Lantus 0 10-18-2003 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 12:29 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.